Pharmacy Group
RSS Feeds Peertechz

Open Journal of Pharmacology and Pharmacotherapeutics

    Abstract

    Open Access Research Article PTZAID:OJPP-2-104

    Possibility of Drug-Drug Interaction through Prescription Analysis at the National Institute of Cardiovascular Disease (NICVD), Bangladesh

    Mohammad Borhan Uddin, NiluferYeasmin Nipa, Shamim Ahmed, Bushra Haider, Shakura Binte Hasan and Abu Yousuf*

    Introduction: Medicaments are the ultimate choice of treatment when lifestyle and diet changes are unable to serve the preventive strategy for cardiovascular diseases. Contradictorily, detrimental Drug–Drug Interactions (DDI) between cardiovascular drugs with the non-cardiovascular drugs may lead to alterations in the therapeutic responses, and pose a grave health concern leading to early morbidity and mortality.

    Purpose: The main objective of this study was to fi nd out drug-drug interactions of cardiovascular drugs with non-cardiovascular drugs and this study also took into account the pattern of prescriptions written by physicians especially cardiologists.

    Methods: It was carried out on indoor cardiac patients of the National Institute of Cardiovascular Diseases (NICVD), Bangladesh. These prescriptions were collected over a period of three months and analyzed using Microsoft® Offi ce and Microsoft® Excel 2007 software.

    Results: Rigorous analysis revealed that the incidence of potential DDI with at least one interacting drug combination (56%) was the most frequent. A total of 14 potentially harmful drug interactions were identifi ed. Clopidogrel-Omeprazole (33.47%), Clopidogrel-Esomeprazole (27.75%), Frusemide- Cephalosporin (10.62%), Atorvastatin-Vitamin B (7.76%) were the most frequent interacting pairs.

    Conclusions: This study concludes that concomitant use of a proton pump inhibitor (omeprazole, esomeprazole) and clopidogrel increases the risk of myocardial infarction (MI). Combination treatment with gliclazide and aspirin has not proven effi cient in controlling blood glucose level. Co-administration of frusemide and cephalosporin might increase the risk of nephrotoxicity. It also focuses on the point that proper therapeutic planning might reduce the possible interaction risk.

    Published on: Dec 30, 2016 Pages: 7-10

    Full Text PDF Full Text HTML DOI: 10.17352/pjcpcp.000004 CrossMark

    Advertisements

    Global Views

    Case Reports

    Peertechz Tweets

    Pinterest on OJPP